Alert archive / Arizona / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 80, NWS Flagstaff, AZ

August 24, 2005Coconino County, Arizona

NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 24, 2005, 2:21 PM MST for Coconino County, Arizona. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 24, 2005, 2:21 PM MST (21:21 UTC)
Expired
Aug 24, 2005, 2:45 PM MST
In force
24 min
Issued by
NWS Flagstaff, AZ
Area
Counties, with a storm outline in the text

County Coconino County, AZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 9:30 AM MST, 4 hours 51 minutes earlier.

Area forecast discussion, Aug 24, 9:30 AM MST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST WED AUG 24 2005

.SYNOPSIS...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS AGAIN TODAY
AS RESIDUAL MOISTURE REMAINS ACROSS THE AREA. A DRYING AND WARMING
TREND WILL BEGIN THURSDAY...AND WILL LAST WELL INTO NEXT WEEK. ONLY
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED AFTER TODAY...MAINLY
OVER THE HIGHER TERRAIN.

&&

.DISCUSSION...MOSTLY SUNNY SKIES ARE PREVAILING ACROSS THE FORECAST
AREA THIS MORNING. ANTICIPATE THAT THIS WILL BE RELATIVELY
SHORT-LIVED HOWEVER...AS AMPLE SURFACE HEATING WILL TRIGGER
CONVECTION BY LATER THIS MORNING. AIR MASS IS A BIT DRIER THAN
YESTERDAY THOUGH...WITH SATELLITE ESTIMATED PRECIPITABLE WATER
VALUES DOWN A BIT FROM YESTERDAY. SYNOPTIC SETUP CURRENTLY FEATURES
HIGH PRESSURE STRETCHED ACROSS MUCH OF THE SOUTHERN UNITED STATES
BUT STILL CENTERED TO OUR EAST. AS THE CENTER OF THIS FEATURE DRIFTS
WESTWARD THE NEXT SEVERAL DAYS...OUR FLOW ALOFT TURNS MORE
WEST-NORTHWESTERLY AIDING AIR MASS DRYING. COUPLING THIS PROGRESSION
WITH THE STABILIZATION EFFECTS OF THE HIGH PRESSURE SHOULD RESULT IN
A REDUCTION OF DAILY SHOWERS AND THUNDERSTORMS. CURRENT FORECASTS
HIGHLIGHT THIS DOWNTREND WELL WITH ONLY ISOLATED T-STORMS MENTIONED
FOR THURSDAY AND BEYOND...MAINLY ACROSS THE HIGHER TERRAIN.
REDUCTION IN CLOUD COVER WILL ALSO RESULT IN AFTERNOON TEMPS A FEW
DEGREES HIGHER...AND RETURNING TO NEAR OR A FEW DEGREES ABOVE
SEASONAL NORMALS.

&&

.AVIATION...FOR THE 18Z PACKAGE...THE AIR MASS WILL REMAIN MOIST AND
UNSTABLE TODAY. SCATTERED THUNDERSTORMS WILL DEVELOP BY LATE IN THE
MORNING OVER THE MOUNTAINS AND THEN SPREAD ACROSS ALL OF NORTHERN
ARIZONA DURING THE AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KD/MCCOLLUM
Hazardous weather outlook, Aug 24, 10:00 AM MST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST WED AUG 24 2005

AZZ004>018-037>040-250700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST WED AUG 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY NOON TODAY ALONG
THE HIGHER TERRAIN OF THE MOGOLLON RIM AND WHITE MOUNTAINS. THESE
STORMS WILL GRADUALLY SETTLE INTO LOWER TERRAIN REGIONS DURING THE
AFTERNOON...WITH AREAS OF NEW DEVELOPMENT OCCURRING ACROSS MUCH OF
NORTHERN ARIZONA. THE FOCUS OF TODAYS ACTIVITY LOOKS TO BE ALONG
THE MOGOLLON RIM AND WHITE MOUNTAINS...AS WELL AS YAVAPAI AND
NORTHERN GILA COUNTIES. LOCALLY HEAVY PRECIPITATION AMOUNTS WILL BE
POSSIBLE AS STORM MOTIONS ARE EXPECTED TO GENERALLY BE 10 MPH OR
LESS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DRY FLOW ALOFT WILL BRING A DECREASING CHANCE OF THUNDERSTORMS
ACROSS THE AREA...WITH ONLY ISOLATED ACTIVITY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 5:19 PM MSTSevere Thunderstorm WarningFGZYavapai29 min
Aug 24, 4:17 PM MSTSevere Thunderstorm WarningFGZYavapai28 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.